An optimal repair approach for large-scale systems using queuing theory
by Haibo Jin; Lina Sun
International Journal of Reliability and Safety (IJRS), Vol. 8, No. 2/3/4, 2014

Abstract: An optimal repair approach for large-scale systems is proposed based on queuing theory. In this approach, system steady states corresponding to the number of failed components are obtained by analysing the transition probabilities between states. Because the transition probabilities of two adjacent states are not zero, the transition process, as one of Markov processes, is further determined as the birth-death process which is an important part of queuing theory. According to the queue theory, the long-run expected number and probability distribution function of failed components are derived. On the basis of above analysis, a constrained optimisation problem in terms of cost utility is formulated. Finally, the numerical examples are given to demonstrate the effectiveness of our optimal model.

Online publication date: Wed, 20-May-2015

The full text of this article is only available to individual subscribers or to users at subscribing institutions.

Existing subscribers:
Go to Inderscience Online Journals to access the Full Text of this article.

Pay per view:
If you are not a subscriber and you just want to read the full contents of this article, buy online access here.

Complimentary Subscribers, Editors or Members of the Editorial Board of the International Journal of Reliability and Safety (IJRS):
Login with your Inderscience username and password:

    Username:        Password:         

Forgotten your password?

Want to subscribe?
A subscription gives you complete access to all articles in the current issue, as well as to all articles in the previous three years (where applicable). See our Orders page to subscribe.

If you still need assistance, please email